# SDR 96ZZZX2543

- Difficulty date: March 3, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N467AT
- Make and model: Boeing 737-2T4
- Aircraft serial: 22055
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 61362
- Condition: Overheated
- Location: Aft Galley
- Component: Dayray
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A, H

## Discrepancy

ORLANDO - FLT 900 - DEPARTED AT APPROX 14:20, 3-3-96.  AT 14:25, FLIGHT WAS RETURNING TO ORLANDO.  IT WAS REPORTED AN ELECTRICAL BURNING SMELL WAS COMING FROM THE AFT LAVATORY AND GALLEY AREA.  THE AIRCRAFT RETURNED TO THE GATE WITHOUT FURTHER INCIDENT.  MAINTENANCE INVESTIGATION REVEALED A SHORTED WIRE TO GROUND BETWEEN RELAY M303 AND THE WORK LIGHT FIXURE CAUSING THE BALLAST TO BURN OUT.  THIS CAUSED THE BURNING SMELL IN THE AFT GALLEY AND LAVATORY AREA.  REPLACED BALLAST AND BURNED WIRE.  FUNCTIONALLY CHECKED GOOD IAW B737-33-26-21.  FLEET CAMPAIGN ACCOMPLISHED ON ALL THE AIRCRAFT OPERATED AND MAINTAINED BY AIR TRAN.  NO FURTHER POSSIBLE PROBLEMS FOUND.
